MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 75102240
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the daa double offset adapter right 80/45.No procedure-related.
 
Additional Manufacturer Narrative
It was reported that a daa double offset adapter right 80/45 and the daa double offset adapter left 80/45 were found with some rust starting to form.This case is not procedure-related and therefore, no injuries or surgical delays were reported.The devices, intended for use in treatment, were returned for investigation.Upon visual inspection, the reported failure mode could not be confirmed.The devices show signs of moderate wear, such as small dents and scratches, but no rust could be detected.The instrument was also tested with gauge id-nr 0723 but no deviation was detected.The function test worked for the instrument with no negative conspicuity.A review of the batch record revealed no deviations from the standard manufacturing process.Furthermore, a review of the complaint history revealed no other complaints for the batches in question.Based on the performed investigation, the root cause of the reported issue remains undetermined.There is no indication that the device failed to match specification at the time of manufacturing.The need for corrective action is therefore not indicated.Smith and nephew recommends all reusable instruments to be routinely inspected for wear and damage and to be replaced as necessary.Smith + nephew will continue to monitor these devices for similar issues.The returned devices will be discarded.

Brand Name
DAA DOUBLE OFFSET ADAPTER RIGHT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10857382
Report Number9613369-2020-00240
Device Sequence Number2635678
Product Code MEH
UDI-Device Identifier00885556535394
UDI-Public00885556535394
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102240
Device Catalogue Number75102240
Device Lot NumberA59149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1